MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON FLEX 45 COMPACT; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON FLEX 45 COMPACT; STAPLE, IMPLANTABLE
Catalog Number SC45A
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) date sent: 2/28/2024 b3: exact event date unk, entered 1/1/2024 as only the year was provided.D4: batch # 299c71 investigation summary the product was returned to ethicon endo surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the sc45a device was returned with was returned with nozzle damaged(burned) and with one gst45w reload loaded in the device.The reload was received fully fired.The device was tested for functionality in the articulated position with a test reload and achieved its complete firing sequence without any difficulties.The staple line and cut line were complete and the staples meet the staple release criteria.It is possible that the damage on the nozzle was due to improper use of the device.Please reference the instruction for use for more information.Although no conclusion could be reach on the cause of the reported event, the instructions for use do contain the following caution: the complete firing action requires 4 complete strokes to cut the full reload length and return the knife to its home position.For each stroke, squeeze and release the firing trigger completely with a continuous, smooth stroke until it rests on the closing trigger.The numbers on the stroke count indicator will advance with each stroke.After the third stroke, the knife direction indicator will display an arrow pointing towards the proximal end of the instrument to indicate the knife is in the return mode.At the end of the fourth stroke, the stroke count indicator will display ¿0¿ to indicate the knife has returned to its home position.The status of the transection can also be determined by observing the knife blade indicator throughout the firing action.The event described could not be confirmed as the device performed without any difficulties noted.Device history review a manufacturing record evaluation was performed for the finished device batch number 299c71, and no non-conformances were identified.
 
Event or Problem Description
It was reported that during an unk procedure, after the surgeon completed a few staple.The equipment firing trigger was stuck, so the surgeon can't fire the reload.The surgeon directly changed to another equipment.There was no delay in the surgery and completed successfully.No patient consequences reported.

Brand Name
ECHELON FLEX 45 COMPACT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
PR  
3035526892
MDR Report Key18800571
Report Number3005075853-2024-01730
Device Sequence Number12598264
Product Code GDW
UDI-Device Identifier10705036002697
UDI-Public10705036002697
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K051002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Catalogue NumberSC45A
Device Lot Number299C71
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/06/2024
Initial Report FDA Received Date02/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown